MDJunction - People Helping People
 
Ask a Question
02/02/2009 10:33 PM

Chest Pains From Vitamins?

KelloggsM
KelloggsM  
Posts: 160
Member

Hi everyone,

I had a new problem today, or at least one that I never payed attention to before. When I tried taking a B-complex vitamin, Centrum Multivitamin, and Magnesium today, shortly after I started having chest pains and tightness. I hadn't been taking them much until today, so I've never really noticed this before. Do you think it's just coincidence? I do get these symptoms a lot anyways, so I don't know whether to blame it on the vitamins, or just bad timing. Any opinions would be great =) Thanks.

Reply

02/09/2009 10:28 AM
mem6072



Post edited by: mdcmorris, at: 06/11/2013 07:03 PM

02/09/2009 02:51 PM
KelloggsM
KelloggsM  
Posts: 160
Member

I have noticed in the past that the vitamins can make me sick to my stomach, so I do take them with food. But I find it unusual that it causes the chest pains that I had. It may just be coincidence because I do get chest pains quite often. The timing just made it appear that the vitamins could have caused it. Maybe I'll try a different brand and see what happens. It didn't occur to me that the magnesium could effect the orthostatic pressure. I think I will try to add the vitamin C. I haven't been taking the vitamins lately because of the chest pains, I figured it was better safe than sorry. I hadn't had anything that could have caused an allergic reaction...at least not that I recall. I hadn't had anything new to eat or drink, and hadn't used any new soaps or anything. Thanks for all your help =)

02/04/2013 08:20 PM
John0826
Posts: 1
New Member

I have tried taking multivitamins off and on for years. I just tried again and I am having chest pains. I have told my doctor about this in the past but it does not seem too common. I am healthy so it is the vitamin. I thought it was psychological but the more I read about it, the more I realize I cannot take them. It boils down to what seems to be an allergic reaction. Hope this helps some.

02/05/2013 08:26 AM
luvmountains
luvmountainsPosts: 694
Member

I get that w/vitamins, sometimes! Before diagnosis, I thought Vit. C gave me chest pain...if I took it at night especially.

I'm wondering if it's some sort of Lyme little herx in the chest wall? I've had lots of chest pain over the years and vitamins do seem to aggravate it. But not always. Weird!


02/05/2013 12:29 PM
purpleyogamat
purpleyogamat  
Posts: 3106
Group Leader

Any time you have chest pains - you need to call your doctor.

It *could* be the vitamins, something others have had... but chest pains always need to be evaluated. Lyme does get into the heart and lungs. You need to be safe.

blessings,

purple


02/05/2013 12:51 PM
JasonMChicago
Posts: 608
Member

Centrum is a synthetic vitamin... you may want to buy one that is food-based (meaning it is made from food). I personally use Megafood http://www.megafood.com/ it is made from food... easy on the stomach. Other brands are Nature's Way Alive or Bluebonnet. They can be found online, Whole Foods, or Vitamin Shoppe. Online is the cheapest.

I had EKGs since 2005 because of chest pain... and to be safe I would go to your doctor and ask for one. If it is Lyme related the only way I got rid of them was by getting better and making sure I had enough electrolytes (not Gatorade but organic coconut water or Himalayan pink sal with water).

- not sure if Bluebonnet is made from food but they are a good manufacturer nonetheless. you have to double check on that.

Post edited by: JasonMChicago, at: 02/05/2013 12:52 PM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved